MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-50-100-120-P6
Medical Device Problem Codes Material Separation (1562); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified lesion in the distal superficial femoral artery (sfa).A 5mm armada balloon was used for predilatation.The balloon was inflated to 8 atmospheres for the duration of 60 seconds.The 5.0x80mm supera self expanding stent system (sess) was advanced and placed at the target lesion.The stent was deployed, however during removal the stent came out.It was not noted at the time but the stent had been partially deployed in the 6fr sheath.Ultimately, the delivery system and stent were able to be simply withdrawn from the anatomy.Then a 5.0x100mm supera was then placed; however again during removal of the sess, part of the stent was deployed in the sheath.The sheath was then pulled back which exposed the stent and deployment was able to be completed.When the delivery system came out without the nose cone, it was confirmed via fluoroscopy that the nose cone remained stuck at the proximal edge of the implanted stent.Attempts were made to snare the nose cone however were unsuccessful.The patient refused further intervention, therefore the procedure concluded.The flow within the stent implant was not impacted by the nose cone.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that as reported part of the stent was deployed in the sheath; thus resulting in the reported difficult or delayed activation.Interaction with the ultimately deployed stent resulted in the nose cone becoming stuck at the proximal edge of the implanted stent.Manipulation of the device resulted in the reported material separation/nose cone tip.The treatment appears to be related to the operational context of the procedure as attempts were made to snare the nose cone however were unsuccessful.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14175639
Report Number2024168-2022-04329
Device Sequence Number6291497
Product Code NIP
UDI-Device Identifier08717648211768
UDI-Public08717648211768
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberS-50-100-120-P6
Device Catalogue NumberS-50-100-120-P6
Device Lot Number1041461
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2022
Initial Report FDA Received Date04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR SHEATH
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age79 YR
Patient SexFemale
Patient Weight106 KG